Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

I took one dose of these meds to induce miscarriage and all it gave me was extreme nausea, diarrhea, and painful gas cramping all over.  I know it was gas because of where it was located.  I didn't spot or start cramping in the area of my uterus, so I didn't bother taking another dose.  I'm still not cramping or bleeding this morning so I think I've decided to contact the doctor about a D&C.  Those meds were awful.  I don't think I could continue taking them.  Any one else suffer these or other side effects?

~Jenn


by on Dec. 12, 2012 at 9:45 AM
Replies (21-24):
momofcrazypants
by Leslie on Dec. 12, 2012 at 7:01 PM

I shuddered too. Many hospitals stopped using it because of the risks I had thought.

Quoting Zealand2008:

I can't believe doctors still use this drug. We need to get the word out.


Quoting Angela4boys:

Cytotec administered vaginal made me hemorrhage, requiring a blood transfusion. By the time I was taken back for surgery I had lost 7 1/2 pounds of blood and clots.


momofcrazypants
by Leslie on Dec. 12, 2012 at 7:03 PM

I also wanted to add again that I'm very sorry and I hope you feel better soon!

Angela4boys
by Angela on Dec. 12, 2012 at 7:19 PM
Yes! Any little bit helps. They may not hear it the first time, but over time, hopefully things change. Hopefully pregnancy loss becomes less of a taboo subject, because women bringing awareness to other women will also do wonders to change things.

Thinking of you (( hugs))


Quoting Bandonsbug:

Ick.  I am so sorry you had to go through that, and grateful you were able to keep me from going through that.  I'll be talking to my doctor about all this information, not that it will do any good (one can hope, right?). 

Quoting Angela4boys:

Yea, ACOG actually endorses it's use for miscarriage. That's the problem I think. It's used over pitocin because it's cheap! But unlike pitocin that can be turned up, turned down, or turned off... Once the cytotec is in, you have to weather the storm until the drug is metabolized which is hours! In my case that cheaper alternative turned into emergency surgery, a blood transfusion and a 5 day hospital stay.


Posted on the NEW CafeMom Mobile
Emilytrademark
by on Dec. 13, 2012 at 9:58 AM

 I'm so sorry that sounds nasty! I haven't taken the meds.. I just waited until the m/c happened naturally. I have heard many women prefer d&cs though. While all the options are awful ones, having the baby pass naturally was the right decision for me.

Add your quick reply below:
You must be a member to reply to this post.
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)